MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1430
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product: d1: heartware ventricular assist system ¿controller cac adapter d4: model #:  1430/ catalog #:1430/ expiration date: 31-dec-2023/ serial or lot#: (b)(6) and udi #: (b)(4).H3: no d9: no h4: mfg date:  23-aug-2021 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that two controller ac adapters did not provide power to the controller.The cac were disconnected and re-tightened where the ac adapter connects to the wall plug, both cac without effect and continued to show that the controller was not connected to power.No damage to either power cords, or alarms were noted.  patient reports that the initial adapter failed and  turned to the back up cac adapter, which also wasn't working.It did not matter which port on the controller was used the cac adapters did not functioned.  the cac adapters were exchanged. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion additional products: controller ac adapter serial or lot#: (b)(6) h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: two (2) controller ac adapters ((b)(6), (b)(6)) were returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.Failure analysis of both the returned controller ac adapters revealed that the devices passed visual inspection.Functional testing of (b)(6) revealed the adapter was unable to provide power and the power led (light emitting diode) was off.Supplemental testing revealed multiple damaged components, including a damaged pulse width modulation (pwm) controller, an open fuse, a field-effect transistor (fet), a metal-oxide-semiconductor field-effect transistor (mosfet) driver, and shunt regulators.Functional testing of (b)(6) revealed the adapter was unable to provide power and the power led (light emitting diode) was off.Supplemental testing revealed multiple damaged components, including a damaged pulse width modulation (pwm) controller, an open fuse, and fet.The failure of the pwm controllers likely resulted in the damage of the other components and prevented the adapters from providing power.After replacing the faulty components, both adapters performed as expected.As a result, the reported event was confirmed.Based on the available information, the most likely root cause of the reported event can be attributed to a faulty component.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112
7635269277
MDR Report Key18837312
Report Number3007042319-2024-01158
Device Sequence Number12633877
Product Code DSQ
UDI-Device Identifier00888707009218
UDI-Public00888707009218
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2023
Device Model Number1430
Device Catalogue Number1430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age61 YR
Patient SexFemale